Should I just skip my last three doses?
Posted 13 June 2008 - 06:28 AM
Posted 13 June 2008 - 09:32 AM
And when I come out the other side of this, I'm going to write the prescribing doctor a letter. There seems to be so little awareness of the power of this drug.
Posted 13 June 2008 - 10:38 AM
Cymbalta half life= approx 12 hours
My last dose was three days ago and I'm due to take another tonight (and then two next week).
Days to total elimination = 3 approx
You are at the beginning of withdrawal right now. There is no guarantee that if you take this every day and gradually reduce that you will receive benefit and not experience what is currently going on.
If you were feeling better from this horrid wean that your doctor is putting you through when you take another dose, then you might wish to try it if you are functional.
I got over this by going on an SSRI for a brief period of time (antidepressant free now for over two months). Your doctors version of weaning is way off base given the half life of this drug. If you have ever taken anything else that you came off and had no problems with, consider switching and save yourself some heartache.
All the best to a quick return to health.
Posted 13 June 2008 - 12:12 PM
Brain chemistry, each one of us is radically different. Some people who post here reported getting over it in about 6 days, others may recover quicker, but I doubt they search out help from a forum, as they are okay. So there is no way for me to tell you if you will feel worse or better if you just stop now.
Thanks, Sarah. So, if I continue on without taking another dose my withdrawal will get worse?
With Cymbalta, you either take it or you don't because of the half life stated in the previous post. You are really putting yourself on an unecessary roller coaster ride with the spaced out day doses. Your doc needs to be aware of this now, and research ways to help you get through this should you not be a lucky one who this goes away quickly for.
Be safe, ask your pharmacist what others are doing to get over the withdrawal quickly. Get your doctor to do his/her job and research this VERY REAL occurance that does exist. If your doctor spews out the "cymbalta withdrawal doesn't exist" on you, run do not walk to another doctor.
If you can, ask your doc about switching to an older SSRI (Prozac has the longest half life) for a few days to get you through this. Many people who have aware docs offer this to their patients to get them off of cymbalta. And it has helped many others who post here.
Didn't answer your question, but my advice is if you are continuing to take it until you have a viable plan in action, don't do every other day doses, it simply does not work and is very hard on your nervous system.
Posted 13 June 2008 - 02:42 PM
It is best if you work with your doctor, but, it sounds like he is rather clueless. IF you decide to do this on your own, I would try taking the lowest dose to start weaning from. I'm not a doctor, I'm just going by my own experience. 30 mg didn't take away the withdrawals, but it made me at least feel stable enough to begin to wean slowly. During that time I also started taking a high quality Omega supplement. It is called Ultimate Omega by Nordic Naturals. Pricey, but it really started to help. I also dramatically decreased my caffeine intake, as it was making me very jittery.
I won't say this was easy, I had horrid nightmares bordering on night terrors, my emotions were always very extreme, and I slept little. BUT, within a week or so, I slowly noticed an improvement in how I was feeling. My thinking became more clear, my moods began to level out, and finally, I began sleeping a bit better.
I didn't loop my doctor in until I was on my way into weaning, which was stupid because I like him, but that was my cloudy thinking. Work with yours if he will help you, but I wanted to at least share what I did just in case you decide to do this on your own. As Sarah and GB stated, do NOT go back to your current schedule. That just doesn't work.
Also, check out the nutrition section here, and read what has worked for others. It is best to keep it as simple as you can, eat healthy, stay hydrated, and avoid over stimulating your senses. CALM is key during the early stages of getting off of this drug.
Good Luck, and know that we are all here for you!
Posted 14 June 2008 - 10:15 AM
And I am going to investigate the nutritional end more--since March, I've been doing The Road Back program with Omega 3, CLA, and vitamin E.
0 user(s) are reading this topic
0 members, 0 guests, 0 anonymous users